It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board


Epilepsy Board Index
Board Index > Epilepsy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


VWBug,

I'm so sorry all this is happening to you. I'm not a psychologist, but I'd like to tell you a little about my feelings and maybe these feelings may give you some insight.

First of all, I was on depakote for seizures as well. I slept for 16 hour days on that stuff. My weight became enormous. A freind of the family was on depakote for depression. She was a nurse and hated it. But, it has been used as an antidepressant for a long time before an anti-convulsant. After being on it so long, do you think that his body got used to the anti-depressant part of the drug? I don't know. I didn't like the depakote, but a lot of people did.

Not driving is really hard for a man, as well as being taken to work. You are in such a bad situation. You are doing all the right things. You seem like the best wife any man could have. I know that lately, I have felt like a total burden. I have two beautiful children who I feel sometimes would be a lot better off without the epilepsy problems I've brought into their lives. I think your husband is scared that things are going to get worse, and the people he adores will be the same people burdened with him. I know that's not how you feel, but it could be how he feels. The paranoia about you taking money etc. is probably him thinking that you feel the same way he feels...that things are bad and that you and your kids quality of life might be going downhill. He doesn't want to be the reason, yet he's terrified you all will leave him. Without the ability to drive, finding work is not easy in some areas of the country. It can be done, but when you're scared, it doesn't seem a possibility. I thought that I would wind up homeless.

My husband is a saint of a man...probably just like you. When the seizures weren't controlled and my husband looked scared and tired from all the extra work, it was terrifying. I asked for a divorce, because I couldn't stand to see him in such a way. I wanted the best for both him and the kids. I wanted to hide and allow him to look for a new, beautiful, normal woman who could mother his children better than me. Of course, this never happened. The thinking is not right, but maybe your husband has all those conflicting feelings too. Your husband probably always saw himself as the provider and the stable "rock". Now, it doesn't look like that. To him, his idea of himself is probably shaky.Your husband is probably so depressed by the lack of control, the brain chemistry change and his idea that "all is not well because of him", that he's acting out. I can only say, "I'm so sorry". I do think your husband loves you. He just wanted to be your knight in shining armor. Try to find something he does and comment on its value. Talk about how much you love him and old times. Talk about your future. Make a plan or two... maybe a vacation for just you two ...you can get good cruise rates and no driving's involved. As an epileptic, the feeling of value is so important. He's got an uphill battle with meds that suddenly don't work. "What if nothing works?" is probably his thoughts. "Where will my family be if I can't have a reliable med" He's also coming onto mid-life crisis time in men. My Dad was horrible during this time...and he wasn't on any brain chemical altering drug or battling an affliction.

I think he's probably not being as loving to you as really he should. Please don't give up on him just yet. He loves you. He just doesn't love himself right now. He's disappointed and aches to think you are too.

Take care and I'm sorry this was so long,

Beth800
Beth800,
Are you also going to stop taking the Keppra after you are on the recommended dosage of Lamictil?
I can tell you that Keppra can (or at least everyone thinks it is the Keppra) make people do some very strange things. I have just learned that my husband is planning on getting an order of protection against me, he says I am trying to poison him ?? :confused: All while he is asking me to take him back and forth to work, etc.. He even asked me to cut his hair last night. I think it is truly unbelievable if on one hand I am, trying to poison his food, and on the other hand, can get out the sharp scissors and clippers and cut his hair. I am really having trouble coping with the daily surprises of "what is he going to accuse me of next" when all the while I am spending my days taking care of him.
Please stay in close contact with your neurologist about your depression. It can quickly turn into self harm, and you just can't let that happen. Please take care of yourself. VWBug
Beth800,
These are all great thoughts. We do have my husbands blood tested regularly. He has had other issues recently which the doctors are very careful to monitor. He had a small bout with bladder cancer which has been taken care of, and with the depakote, he was always tested for liver function. Cholesterol and psa's are a big topic at this age, so testing there as well. He is going for a bone scan on Friday. Did you know that Depakote also causes bone loss? This is the first time I had heard that one.
I can only speak for myself, but I wish I had never heard of Keppra. What a horrible miserable drug. As far as being tired all the time, my husband will fall asleep in his chair at 6-7 pm these days which is very unusual. Supposedly the Lamictal is supposed to have the opposite effect. We will just have to wait and see. I am still in the house, and my husband actually spoke to me yesterday for the first time in 21 days (approx) I am hoping this is the Lamictal light at the end of the tunnel. He is currently on 100 MG a day which his Neuro said was the dosage used to control depression, so hopefully things are getting ready to turn around. I certainly hope so, for his sake as well as mine.
Good luck with getting off the Keppra.
[QUOTE=Beth800;3060443]vwbug,

I'm going to get keppra out of my system asap. I really think keppra is a problem. I'd rather deal with renal failure on dilantin than this keppra. I had a rash on the lamictal so that's why they didn't put me on it right away. No one really knows what the serious lamictal rash looks like...at least not 6 years ago. Be careful to look for rashes on your husband...that would be something to tell the doctor.

I'm so sorry about your husband's odd thinking. Maybe it will be all over when the keppra is out of his body. I also was wondering about something...has your husband's blood sugar been really evaluated? You know I read that blood sugar problems can lower thresholds dramatically. What if when he had his accidents on the depakote, he was having blood sugar problems? My Uncle was so hard to live with for years. One day he told my Aunt he was going to the doctor...he was sick of feeling crummy and having the horrible headacke. The doctor called an ambulance and had him taken to the hospital. His blood sugar and insulin were so off that he was almost in a coma. All those years, everyone thought he was just so hard to be around. He was actually sick.

You know, doctors focus on the epilepsy...and so do everyone around us. We are capable of getting other deseases...even cancer. If you're not happy just checking the blood sugar, take him to a specialist to check his thyroid etc. Tell those doctors, "Something is wrong. My husband doesn't think like this. What syndroms ect. can a middle aged man aquire that can mess with his head?" You know his seizures could be a blessing. They could be the very thing letting your family know something is off in your husband's health that if caught early, could save his life.

I'm sorry he's accusing you of so much. It just isn't fair. I'll tell you, if it is the keppra, he is going to feel so terrible about putting you through so much. Let me know if he's getting any better as you titrate down. I'll let you know about me too. I know I am so tired all the time right now. Maybe the keppra and lamictal together are the problem. Is your husband horribly tired?

Beth[/QUOTE]
Ray68,
I am so sorry that your son has these horrible thoughts on Keppra and Lamictal. May I ask how old your son is? My daughter suffers with depression, and until she found her "magic pill", we dealt with the cutting and the attempted suicides. It was the most horrible experience for me to watch her try and hurt herself.
You are in my thoughts and prayers.
[QUOTE=ray68;3060133]My son has had terrible side effects (personality changes such as irritibility, agression) on both Keppra and now Lamictal, and thoughts of suicide with Lamictal, so please be careful! He tried to walk in front of a car the other day![/QUOTE]





All times are GMT -7. The time now is 10:27 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!